MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #3 PS ALLPOLY 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #3 PS ALLPOLY 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5535A313
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arthrofibrosis (4885)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: device name# triathlon ps fem component cemented; cat# 5515-f-402; lot# unknown device name# symmetric patella; cat# 5550-l-399; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Subject had a right tka which was followed by an mua for arthrofibrosis.Stryker component lot numbers are not available for the femoral and tibial components.As noted in mua op report: patient presented to the orthopedic clinic with stiffness s/p tka despite adequate pain control and pt.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding arthrofibrosis involving a triathlon insert was reported.The event was confirmed.Method & results -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of medical records with a clinical consultant indicated "confirmation of event: i can confirm that the patient underwent both a primary right total knee arthroplasty and a manipulation of that knee since i was able to review the operation reports and x-rays including a five-year follow up x-ray.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of arthrofibrosis requiring manipulation under anesthesia are multifactorial including surgical technique in the way that the implants are sized, positioned and aligned, as well as whether or not proper kinematics of the knee were restored.Patient factors including the ability to follow postoperative instructions with physical therapy plays a role, as well as the patient¿s activity level, lifestyle and bmi.Additionally there are patients who are genetically prone to scar formation.With the information provided, i would not assign any causality to the implant itself." -device history review: could not be performed as lot code information was unknown.-complaint history review: could not be performed as lot code information was unknown.Conclusion: a review of medical records with a clinical consultant indicated "confirmation of event: i can confirm that the patient underwent both a primary right total knee arthroplasty and a manipulation of that knee since i was able to review the operation reports and x-rays including a five-year follow up x-ray.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of arthrofibrosis requiring manipulation under anesthesia are multifactorial including surgical technique in the way that the implants are sized, positioned and aligned, as well as whether or not proper kinematics of the knee were restored.Patient factors including the ability to follow postoperative instructions with physical therapy plays a role, as well as the patient¿s activity level, lifestyle and bmi.Additionally there are patients who are genetically prone to scar formation.With the information provided, i would not assign any causality to the implant itself." if further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIATHLON #3 PS ALLPOLY 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23220734
Report Number0002249697-2025-01066
Device Sequence Number8872265
Product Code MBH
UDI-Device Identifier07613327043556
UDI-Public07613327043556
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5535A313
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight108 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American